I was a healthy 37 year old taking birth control pills and Depakote. I stopped taking Depakote, and in August of 2008 I had a blood clot in my left femoral vein. The doctors tried to fix my clot with TPA and heparin. They stented the vein and prior to going into the room, I began to have numbness in my face, left hand and left toes. The doctor said these symptoms were due to the way I was laying in the bed. I stroked on the table as they were turning me onto my stomach for the procedure.
Display of the Faces of Stroke stories does not imply National Stroke Association's endorsement of any product, treatment, service or entity. National Stroke Association strongly recommends that people ask a healthcare professional about diagnosis and treatment questions before using any product, treatment or service. The views expressed through the stories reflect those of the authors and do not reflect the opinion of National Stroke Association.